Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 40, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 23, 2007, 4:18 PM CDT for Orange County, Texas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2007, 4:18 PM CDT (21:18 UTC)
- Expired
- May 23, 2007, 4:45 PM CDT
- In force
- 27 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Orange County, TX
The radar
The Lake Charles radar (KLCH), 66 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.3 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1550 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 618 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 232118
SVRLCH
TXC361-232145-
/O.NEW.KLCH.SV.W.0040.070523T2118Z-070523T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
418 PM CDT WED MAY 23 2007
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN ORANGE COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...WEST ORANGE...VIDOR...ORANGE...BRIDGE
CITY...
* UNTIL 445 PM CDT
* AT 410 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WEST ORANGE...AND MOVING NORTHWEST AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BRIDGE CITY BY 435 PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3000 9391 2999 9384 3000 9379 3004 9374
3011 9372 3015 9370 3018 9371 3019 9409
3014 9411 3012 9407 3009 9409 3007 9406
$$
K. KUYPERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 3:04 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, May 23, 3:04 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 304 PM CDT WED MAY 23 2007 .SYNOPSIS... A VIRGINIA ANTICYCLONE WILL RIDGE SOUTHWEST TO ACROSS LOUISIANA. THE AVERAGE POSITION OF ITS ASSOCIATED INSTABILITY AXIS (THE OUTER PERIPHERY OF THIS ANTICYCLONE) WILL EXTEND THROUGH WEST CENTRAL LOUISIANA SOUTHWARD INTO THE GULF OF MEXICO. FURTHER-UP, A MIDTROPOSPHERIC INVERTED TROUGH WILL EXTEND FROM EAST CENTRAL LOUISIANA TO THE MOUTH OF THE MISSISSIPPI RIVER. THIS SYSTEM WILL DRIFT WEST AND SOUTH AND SLOWLY WEAKEN. && .DISCUSSION... FOR TONIGHT, THE RAINS WILL BE COMING TO AN END. THE OVERNIGHT TEMPERATURES AND HUMIDITIES WILL BE RUNNING SLIGHTLY ABOVE NORMAL. PATCHY RADIATION-EVAPORATION FOG IS POSSIBLE DURING THE OVERNIGHT HOURS ESPECIALLY OVER SATURATED GROUND. FOR TOMORROW, THE CONVECTIVE RAINS ARE EXPECTED TO BE LESS VIGOROUS, AS MORE STABLE AIR RIDES IN ON EASTERLY WINDS. THE MOST ACTIVE WEATHER WILL BE ACROSS SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA, ESPECIALLY NEAR THE INSTABILITY AXIS. THE AFTERNOON TEMPERATURES AND HUMIDITIES WILL BE RUNNING ABOUT SEASONAL. && .AVIATION... GULF STRATUS AND PATCHY FOG ARE POSSIBLE DURING THE OVERNIGHT HOURS. SHOWERS AND THUNDERSTORMS WILL BE LESS VIGOROUS ON THURSDAY. && .MARINE... THE ACTUAL TIDES ARE EXPECTED TO RUN AT OR ABOUT 1/2 FOOT ABOVE THE PREDICTED TIDES FOR THE NEXT FEW DAYS. && .PRELIMINARY POINT TEMPS/POPS... KLCH 70 83 68 83 / 20 50 20 20 KBPT 72 83 70 82 / 20 50 20 20 KAEX 66 84 64 84 / 10 30 20 20 KLFT 68 83 67 84 / 10 40 20 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, May 23, 5:50 AM CDT, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 550 AM CDT WED MAY 23 2007 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-241100- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 550 AM CDT WED MAY 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA TODAY. SOME STORMS MAY PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL...BUT NO ORGANIZED SEVERE WEATHER IS ANTICIPATED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ABOVE NORMAL THUNDERSTORM CHANCES WILL CONTINUE ON THURSDAY...BEFORE DRIER AIR BEGINS TO FILTER INTO THE REGION ON FRIDAY AND LINGER INTO THE WEEKEND. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT ANTICIPATED. 13
In the hours before
Local storm report, May 23, 10:48 AM CDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1048 AM CDT WED MAY 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM DOWNBURST CATAHOULA 30.21N 91.71W
05/23/2007 ST. MARTIN LA BROADCAST MEDIA
ROOF DAMAGE TO A HOME AND A MOBILE HOME BLOWN OVER DUE TO
THUNDERSTORM DOWNBURST WIND. REPORTED BY KLFY TV-10.
&&
JSLocal storm report, May 23, 11:26 AM CDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1126 AM CDT WED MAY 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 AM HAIL 1 E ST. MARTINVILLE 30.12N 91.81W
05/23/2007 M1.00 INCH ST. MARTIN LA PUBLIC
&&
MOGGEDLocal storm report, May 23, 11:36 AM CDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1136 AM CDT WED MAY 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM MARINE TSTM WIND 27 SW BURNS POINT 29.33N 91.88W
05/23/2007 M40 MPH GMZ455 LA PUBLIC
OCCURRED ON PLATFORM IN SOUTH MARSH ISLAND BLOCK 236.
RELAYED BY PLATFORM IN SOUTH MARSH ISLAND BLOCK 239
&&
MOGGEDLocal storm report, May 23, 12:20 PM CDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1220 PM CDT WED MAY 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1219 PM HAIL KAPLAN 30.00N 92.28W
05/23/2007 M0.88 INCH VERMILION LA LAW ENFORCEMENT
&&
MOGGEDThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 4:49 PM CDT | Severe Thunderstorm Warning | LCH | Jefferson, Orange | 56 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.